Coreg CR Overdose
If you take too much Coreg CR (carvedilol CR), you could experience symptoms such as vomiting, loss of consciousness, and extremely low blood pressure. The specific effects of an overdose may vary, depending on how much of the medication was taken and whether it was combined with other substances. Treatment for an overdose may involve certain medicines, "pumping the stomach," or supportive care.
Coreg CR® (carvedilol CR) is a prescription beta blocker medication. As with any medication, it is probably possible to take too much Coreg CR. The specific effects of an overdose can vary, depending on a number of factors, including the Coreg CR dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have overdosed on Coreg CR.
When someone overdoses on Coreg CR, the symptoms can vary. Examples of Coreg CR overdose symptoms include, but are not limited to:
- Decrease in breathing
- Extremely low blood pressure
- Severe decrease in heart rate (bradycardia)
- Abnormal heart rhythms
- Cardiac arrest
- Loss of consciousness.
The treatment for an overdose with this medication will vary. If the overdose was recent, the healthcare provider may give certain medicines to induce vomiting or place a tube into the stomach to "pump" it. However, there is no readily available treatment that can remove Coreg CR quickly once it has been absorbed into the body. Therefore, in these cases, treatment typically involves supportive care. This consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Coreg CR overdose may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure or heart rate
- Medications to improve breathing
- Medicines or placement of a pacemaker for abnormal heart rhythms
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this drug.